MAUDE Adverse Event Report: COMFORT FLO HUMIDIFICATION SYSTEM; HUMIDIFIER NEBULIZER KIT

COMFORT FLO HUMIDIFICATION SYSTEM; HUMIDIFIER NEBULIZER KIT
Model Number IPN913728
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported ""rt [respiratory therapist] found the hf column bubbling water into the circuit".It was reported the circuit was c hanged.No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 2410 comfort flo humidification system.The complaint alleged water from the column entered into the circuit tubing when used with a comfort flo system and cannula.The column looked complete with no damage.The inside wicking paper was undisturbed and flat against the inside of the column as to not disturb airflow.The alignment of the slot in the level sensing tube is consistent with the specifications for the device.The complaint described a situation where a comfort flo circuit began to bubble/splash.A flow test was performed and the neptune was set to 37 c and the canister was placed in the system with 63lpm of airflow in through the left port.No bubbling occurred after greater than 5 minutes.In case ports were switched on the canister during actual use, the same test was ran on the circuit with the pressure valve and the circuit connections switched so air flowed into the right port.This additional test led to no bubbling/spilling into the circuit either.The instructions for use (ifu) provided with this kit warns the user "ensure that all connections are secure and all unused ports are capped.Do not occlude gas flow through any part of the system, pressure can build rapidly resulting in activation of the 5 psi system pressure relief valve or system disconnect.Always monitor column and proximal airway temperatures." the complaint of overflow could not be confirmed by functional testing of the returned sample.The reported issue was not able to be replicated in a lab setting.A device history record review did not reveal any relevant findings.Based on the sample returned, no problem was found on the returned device.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported ""rt [respiratory therapist] found the hf column bubbling water into the circuit".It was reported the circuit was changed.No patient injury or harm reported.Patient condition reported as "fine".

Brand Name
COMFORT FLO HUMIDIFICATION SYSTEM
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key12470920
Report Number3004365956-2021-00274
Device Sequence Number3780166
Product Code OGG
UDI-Device Identifier14026704659347
UDI-Public14026704659347
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2020
Device Model NumberIPN913728
Device Catalogue Number2410
Device Lot Number74D1901101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLUMN; COLUMN